MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003030X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot: 82205691 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the body of the balloon of 3mm x 30cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter leaked.There was no reported patient injury.The device was stored, handled and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or any difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The target lesion was the superficial femoral artery.The lesion was not calcified and had no vessel tortuosity.There was eighty five percent stenosis.The device was not used for a chronic total occlusion.The maximum inflation pressure was sixteen atmospheres.The procedure was completed by using another balloon.The device will be returned for analysis.
 
Additional Manufacturer Narrative
The body of the balloon of 3mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) leaked.There was no reported patient injury.The device was stored, handled and prepped per the instructions for use (ifu).There was no difficulty removing the product from the hoop or any difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The target lesion was the superficial femoral artery.The lesion was not calcified and had no vessel tortuosity.There was eighty five percent stenosis.The device was not used for a chronic total occlusion.The maximum inflation pressure was sixteen atmospheres.The procedure was completed by using another balloon.The product was returned for analysis.A non-sterile saberx 5mm x 30cm 155cm bc was received coiled inside of a clear plastic bag.The balloon was received without having been inflated.Per visual analysis a fractured condition on the hub located at the inflation port was noted.No other damages or outstanding details were observed.Per functional analysis an inflator/deflator device was attached to the inflation port.However, inflating the balloon was not possible due to a leakage caused by a crack observed at the inflation port area of the hub.Per sem analysis the cracked area on hub of the saber 3 mm x 30 cm 150cm unit revealed evidence of plastic deformation and fatigue striations.Plastic deformation and fatigue striations found on the hub material are commonly associated with separations caused by material tensile overload.Therefore, it is likely that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.No other anomalies were observed during sem analysis.A review of the manufacturing documentation associated with this lot 82205691 presented no issues during the manufacturing process that can be related to the reported event.The reported ¿balloon leakage¿ was not confirmed through analysis of the returned device.However, a cracked condition on the inflation port of the hub was observed.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by plastic deformation and fatigue striations found on the hub material which are commonly associated with separations caused by material tensile overload.Therefore, it is likely that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the separation.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 3MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11990639
Report Number9616099-2021-04631
Device Sequence Number3268944
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public20705032069134
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number48003030X
Device Catalogue Number48003030X
Device Lot Number82205691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight70